A man in his 70s with a history of orthotopic heart transplant presented with dizziness. The heart transplantation had been performed using the biatrial surgical technique to treat advanced dilated cardiomyopathy. His posttransplant course was notable for grade 1 cardiac allograft vasculopathy, toxic multinodular goiter status postthyroidectomy, and associated tremors treated with propranolol. At presentation, the patient reported new-onset dizziness that occurred while sitting. He recalled episodes of near-syncope but no loss of consciousness. Two weeks prior to this visit, his cardiologist had measured a low blood pressure and stopped amlodipine treatment, after which symptoms improved. At presentation, he was normotensive, and cardiac examination and electrocardiogram (ECG) results were unremarkable. He was prescribed a 14-day Zio XT (iRhythm Technologies) continuous ambulatory ECG monitor (Figure).
Identify all potential conflicts of interest that might be relevant to your comment.
Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.
Err on the side of full disclosure.
If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.
Not all submitted comments are published. Please see our commenting policy for details.
Lai E, Ray R, Hongo R. Dual Sinus Nodes With Donor Sinus Node Dysfunction in Biatrial Heart Transplantation. JAMA Intern Med. Published online May 20, 2019. doi:10.1001/jamainternmed.2019.0640
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: